JOURNAL BROWSE
Search
Advanced SearchSearch Tips
A QUADRATICALLY CONVERGENT ITERATIVE METHOD FOR NONLINEAR EQUATIONS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
A QUADRATICALLY CONVERGENT ITERATIVE METHOD FOR NONLINEAR EQUATIONS
Yun, Beong-In; Petkovic, Miodrag S.;
  PDF(new window)
 Abstract
In this paper we propose a simple iterative method for finding a root of a nonlinear equation. It is shown that the new method, which does not require any derivatives, has a quadratic convergence order. In addition, one can find that a hybrid method combined with the non-iterative method can further improve the convergence rate. To show the efficiency of the presented method we give some numerical examples.
 Keywords
nonlinear equation;iterative method;quadratic convergence;hybrid method;
 Language
English
 Cited by
1.
Solving nonlinear equations by a new derivative free iterative method, Applied Mathematics and Computation, 2011, 217, 12, 5768  crossref(new windwow)
 References
1.
M. Basto, V. Semiao, and F. L. Calheiros, A new iterative method to compute nonlinear equations, Appl. Math. Comput. 173 (2006), no. 1, 468-483. crossref(new window)

2.
A. Ben-Israel, Newton's method with modified functions, Recent developments in optimization theory and nonlinear analysis (Jerusalem, 1995), 39-50, Contemp. Math., 204, Amer. Math. Soc., Providence, RI, 1997. crossref(new window)

3.
J. Chen, New modified regula falsi method for nonlinear equations, Appl. Math. Comput. 184 (2007), no. 2, 965-971. crossref(new window)

4.
J. Chen and W. Li, On new exponential quadratically convergent iterative formulae, Appl. Math. Comput. 180 (2006), no. 1, 242-246. crossref(new window)

5.
H. H. H. Homeier, A modified Newton method for rootfinding with cubic convergence, J. Comput. Appl. Math. 157 (2003), no. 1, 227-230. crossref(new window)

6.
V. Kanwar, S. Singh, and S. Bakshi, Simple geometric constructions of quadratically and cubically convergent iterative functions to solve nonlinear equations, Numer. Algorithm 47 (2008), no. 1, 95-107. crossref(new window)

7.
M. A. Noor, F. Ahmad, and S. Javeed, Two-step iterative methods for nonlinear equations, Appl. Math. Comput. 181 (2006), no. 2, 1068-1075. crossref(new window)

8.
A. M. Ostrowski, Solution of Equations and Systems of Equations, Second edition. Pure and Applied Mathematics, Vol. 9 Academic Press, New York-London, 1966.

9.
L. D. Petkovic and M. S. Petkovic, A note on some recent methods for solving nonlinear equations, Appl. Math. Comput. 185 (2007), no. 1, 368-374. crossref(new window)

10.
M. S. Petkovic and B. I. Yun, Sigmoid-like functions and root finding methods, Appl. Math. Comput. 204 (2008), no. 2, 784-793. crossref(new window)

11.
R. G. Voigt, Orders of convergence for iterative procedures, SIAM J. Numer. Anal. 8 (1971), 222-243. crossref(new window)

12.
X. Y. Wu, Z. H. Shen, and J. L. Xia, An improved regula falsi method with quadratic convergence of both diameter and point for enclosing simple zeros of nonlinear equations, Appl. Math. Comput. 144 (2003), no. 2-3, 381-388. crossref(new window)

13.
B. I. Yun, A non-iterative method for solving non-linear equations, Appl. Math. Comput. 198 (2008), no. 2, 691-699. crossref(new window)

14.
B. I. Yun and M. S. Petkovic, Iterative methods based on the signum function approach for solving nonlinear equations, Numer. Algorithm 52 (2009), no. 4, 649-662. crossref(new window)